Texas, 2007High Wind in Texas, December 21 to 22, 2007
December 21 to 22, 2007 · NWS MAF · 2 events in 2 counties and zones
A strong upper level disturbance moving across Sonora resulted in high winds across portions of the Davis and Guadalupe Mountains of southwest Texas.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance moving across Sonora resulted in high winds across portions of the Davis and Guadalupe Mountains of southwest Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 21, 6:08 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 21, 6:08 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CST FRI DEC 21 2007
.AVIATION...
SURFACE WINDS WILL BE THE MAIN CONCERN ACROSS AREA TAF SITES
THROUGH THE NEXT 24 HOURS. FIRST...A PACIFIC COLD FRONT WILL MOVE
ACROSS THE REGION OVERNIGHT BRINGING AN INCREASE IN SOUTH TO
SOUTHWEST WINDS AT ALL TERMINALS BEGINNING IN THE 01-03Z TIME
FRAME. AS THE FRONT MOVES FROM WEST TO EAST OVERNIGHT...INCREASING
WESTERLY WINDS WILL ENTER INTO THE FORECAST IN THE 08-11Z PERIOD.
WE MAY ALSO SEE SOME STRATOCU DEVELOPMENT AFTER 12Z...WITH MVFR
CIGS POSSIBLE AT AREA TAF SITES DURING THE MORNING AND EARLY
AFTERNOON ON SATURDAY. WINDS WILL FINALLY BEGIN TO DECREASE LATE
TOMORROW AFTERNOON WHILE TRANSITIONING TO A MORE NORTHERLY
DIRECTION.
&&
.FIRE WEATHER...
AREA SURFACE AND RAWS OBSERVATIONS INDICATE THAT WINDS ARE PRESENTLY
DECREASING TO JUST BELOW 20 MPH AT THE 20-FOOT LEVEL ACROSS THE
SOUTHEASTERN NEW MEXICO PLAINS...AND THE DAVIS MOUNTAINS. 20-FOOT
WINDS HAVE DECREASED TO THE 10-15 MPH RANGE ACROSS THE MARFA
PLATEAU...THE BIG BEND REGION AND THE TRANS PECOS. A VERY DRY
AIRMASS REMAINS IN PLACE...WITH DEWPOINTS RANGING FROM THE SINGLE
DIGITS TO MID TEENS...GIVING RH VALUES BELOW 15 PERCENT ACROSS
MOST LOCATIONS. AS TEMPERATURES SLOWLY COOL WITH LOSS OF DAYTIME
HEATING...RH VALUES SHOULD GRADUALLY RISE TO NEAR OR ABOVE 15
PERCENT ACROSS MOST AREAS WITHIN THE NEXT 1 TO 2 HOURS.
DESPITE THE PRESENT LULL IN WINDS...ANOTHER INCREASE IN WESTERLY
WIND SPEEDS MAY OCCUR AFTER 01-02Z AS AN UPPER LEVEL STORM SYSTEM
PASSES JUST NORTH OF THE REGION AND ASSOCIATED WESTERLY WIND SHIFT/
PACIFIC FRONT PASSES FROM WEST TO EAST ACROSS THE REGION. THESE
WINDS MAY AGAIN INCREASE TO ABOVE 20 MPH SUSTAINED IN A FEW PLACES.
SLIGHTLY HIGHER DEWPOINTS ADVECTING IN SHOULD HELP RH/S CONTINUE TO
RISE...SO RED FLAG CONDITIONS ARE PRESENTLY NOT ANTICIPATED THROUGH
THE REMAINDER OF THE EVENING. WILL LET THE PRESENT RED FLAG WARNING
EXPIRE ON SCHEDULE. DESPITE RH/S RISING...POOR RH RECOVERY AND WINDY
CONDITIONS WILL PERSIST ACROSS THE MOUNTAINS THROUGH TONIGHT. WINDS
WILL GRADUALLY SHIFT TO THE NORTHWEST AND THEN NORTH SATURDAY
MORNING AS A STRONG COLD FRONT MOVES IN FROM THE NORTH IN THE WAKE
OF THE PASSING UPPER LEVEL SYSTEM.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 4 PM TO 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 5 AM MST SATURDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...RED FLAG WARNING FROM 5 PM TO 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE MOUNTAINS
AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR.
HIGH WIND WARNING FROM 5 PM CST /4 PM MST/ THIS AFTERNOON TO 6
AM CST /5 AM MST/ SATURDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
06/21Hazardous weather outlook, Dec 21, 2:18 PM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
218 PM CST FRI DEC 21 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-222030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
218 PM CST FRI DEC 21 2007 /118 PM MST FRI DEC 21 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
EXPECT STRONG WESTERLY WINDS ACROSS THE GUADALUPE MOUNTAINS...
AND THE DAVIS MOUNTAINS ABOVE 6000 FEET THIS AFTERNOON AND
EVENING. WIND SPEEDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH
WITH GUSTS TO NEAR 75 MPH. A HIGH WIND WARNING REMAINS IN EFFECT
FOR THESE AREAS TODAY AND TONIGHT.
DUE TO THESE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...
CONDITIONS FAVORING RAPID FIRE GROWTH AND SPREAD ARE EXPECTED
FRIDAY AFTERNOON ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO
SOUTH ACROSS THE TRANS PECOS...DAVIS MOUNTAINS...BIG BEND...AND
MARFA PLATEAU REGIONS OF WEST TEXAS. A RED FLAG WARNING IS IN
EFFECT FOR THESE AREAS THROUGH 600 PM CST /500 PM MST/ FRIDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Davis / Apache Mountains Area
- When
- December 21, 8:35 PM CST to December 22, 7:50 AM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Other Federal Agency
Wind equipment at McDonald Observatory measured a peak wind of 80 mph at 655 am CST on Saturday morning.
High Wind, Guadalupe Mountains of Culberson County
- When
- December 21, 8:00 PM MST to December 22, 3:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
The ASOS at Guadalupe Pass reported a peak gust of 64 mph at 6:09 pm MST, Friday evening.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Kentucky, December 21, 200722 events
- Dense Fog in Illinois, December 21, 200719 events
- Winter Storm in New Mexico, December 21 to 22, 200713 events
- Dense Fog in Missouri, December 21, 200711 events
- Tornado in Florida, December 21, 2007$15,000 · EF0 · 1 event
- Flash Flooding in Georgia, December 21, 2007$11,000 · 7 events
- Winter Storm in South Dakota, December 21, 20078 events
- Dense Fog in Wisconsin, December 21 to 22, 20078 events
- Dense Fog in Indiana, December 21, 20076 events
- Dense Fog in Wisconsin, December 21 to 22, 20076 events
- Winter Storm in Colorado, December 21 to 22, 20076 events
- Dense Fog in Wisconsin, December 21 to 22, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72746, 72748.